Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 14, NWS Nashville, TN

December 27, 200839 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Dec 27, 2008, 3:13 AM CST for 39 counties in Tennessee. It took effect at Dec 27, 2008, 9:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 3:13 AM CST (09:13 UTC)
In effect from
Dec 27, 2008, 9:00 AM CST
Expired
Dec 28, 2008, 12:00 AM CST
In force
15 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 270913
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
313 AM CST SAT DEC 27 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-271800-
/O.NEW.KOHX.WI.Y.0014.081227T1500Z-081228T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
313 AM CST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...

SOUTHERLY WINDS WILL GUST UP TO 40 MPH AT TIMES TODAY AND EARLY TONIGHT
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE ACROSS THE
AREA LATE TONIGHT...AND WINDS WILL SHIFT TO THE NORTHWEST AND
WEAKEN.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

07
3 follow-up statements
000 
WWUS74 KOHX 271804
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CST SAT DEC 27 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-280600-
/O.CON.KOHX.WI.Y.0014.000000T0000Z-081228T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1204 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT...AND
WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH AND/OR GUSTS OF
35 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

04
000 
WWUS74 KOHX 271830 CCA
NPWOHX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CST SAT DEC 27 2008

CORRECTED FOR NWR

TNZ005>011-022>034-056>066-075-077>080-093>095-280600-
/O.COR.KOHX.WI.Y.0014.000000T0000Z-081228T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1228 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

SOUTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT...AND
WINDS WILL SHIFT TO THE NORTHWEST AND WEAKEN.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH...OR GUSTS OF 
35 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

04
000 
WWUS74 KOHX 280545
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CST SAT DEC 27 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-280645-
/O.EXP.KOHX.WI.Y.0014.000000T0000Z-081228T0600Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1145 PM CST SAT DEC 27 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE
REMAINDER OF THE NIGHT. HOWEVER...IT WILL STILL BE RATHER BREEZY
...WITH SOUTH WINDS OF 15 TO 25 MPH EXPECTED ACROSS EASTERN
AREAS...AND WEST WINDS OF 10 TO 20 MPH EXPECTED OVER WESTERN
SECTIONS. OCCASIONAL HIGHER GUSTS...OF 25 TO 30 MPH...CAN ALSO BE
EXPECTED.

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 2:54 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 27, 2:54 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
254 AM CST SAT DEC 27 2008

.DISCUSSION...
LATEST ANALYSIS SHOWING THE MID-SOUTH IN THE WARM SECTOR...WITH YESTERDAYS
PASSING WARM FRONT NOW UP ACROSS THE OH VALLEY. ASSOCIATED COLD FRONT
AND UPPER SYSTEM CURRENTLY WORKING ACROSS THE NATIONS MID-SECTION.

MODELS CONTINUE TO BRING COLD FRONT INTO THE REGION THIS EVENING...INTO
THE CWA TOWARD 06Z SUN AND OFF THE PLATEAU JUST AFTER 12Z. TIGHT GRADIENT
AHEAD WILL KEEP GOOD WARM AIR/MOISTURE ADVECTION THROUGH THIS
EVENING WHILE LL JET STRUCTURE STRENGTHENS. WHILE THESE FEATURES
WILL BE INCREASINGLY FAVORABLE...INSTABILITY STILL LOOKING MARGINAL.
AFTER MINIMAL PCPN TODAY... EXPECTED A SQUALL LINE TO DEVELOP WITH
PASSING COLD FRONT LATER TONIGHT. WHILE WIDESPREAD SEVERE THREAT
LOW...STRONG JET STRUCTURE/LL SHEAR MAY RESULT IN LOCALIZED DOWN-
DRAFTS. ADDITIONALLY...WILL ISSUE WIND ADVISORY 15Z TODAY-06Z
TONIGHT. EXPECT TO SEE GUSTS 35-40 MPH WITH FURTHER TIGHTENING
GRADIENT. ISOLATED-SCATTERED PCPN WILL MOVE OFF THE PLATEAU SUNDAY
MORNING AS COLD FRONT PUSHES INTO THE CAROLINAS.

THE UPPER TROUGH WILL MOVE BY MONDAY MORNING LEAVING THE CWA IN WEAK
NORTHWEST FLOW ALOFT INTO MID-WEEK...THEN RETURNS TO SOUTHWEST
FLOW LATE-WEEK. NORTHWEST FLOW WILL BRING A WEAK COLD FRONT ACROSS
THE REGION EARLY WEDNESDAY BUT PCPN IS NOT EXPECTED WITH ITS
PASSING. THUS NEXT CHANCE OF PCPN SHAPING UP FOR THURSDAY
NIGHT/FRIDAY... WITH MIXED PCPN POSSIBLE FRIDAY NIGHT AS ANOTHER
SHOT OF COLD AIR SPILLS INTO THE DEEP SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  46  53  32 /  20 100  20  10
CLARKSVILLE    72  43  50  31 /  30  80  10  10
CROSSVILLE     64  44  50  32 /  10 100  50  10
COLUMBIA       70  47  53  33 /  20 100  20  10
LAWRENCEBURG   71  47  53  32 /  20 100  20  10
WAVERLY        71  45  51  32 /  30  80  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT FOR
TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Dec 26, 2:30 PM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CST FRI DEC 26 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-271130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
230 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT AS A COLD FRONT
MOVES THROUGH THE AREA. A FEW STORMS COULD REACH SEVERE LEVELS
IN THE CLARKSVILLE AND WAVERLY AREA. THE MAIN THREAT IS DAMAGING
WIND. ALSO...STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL
CAUSE LOOSE OBJECTS TO BLOW AROUND AND MAY PRESENT SOME PROBLEMS FOR
HIGH PROFILE VEHICLES. EXPECT SOUTH WINDS UP TO 25 MPH AHEAD OF THE
FRONT WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLM

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.